Alert archive / Louisiana / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 397, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Sep 25, 2011, 11:28 PM CDT for Union Parish, Louisiana. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 25, 2011, 11:28 PM CDT (04:28 UTC)
- Expired
- Sep 26, 2011, 12:30 AM CDT
- In force
- 62 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
County Union Parish, LA
The radar
The Shreveport radar (KSHV), 162 km from the middle of the area, began a volume at 04:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 4.5 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1820 J/kg
- Mixed-layer CIN
- -34 J/kg
- Mixed-layer LCL
- 2003 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 102 m²/s²
- 0-3 km storm-relative helicity
- 238 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 8.3
The text
As transmitted, in the capitals the NWS used until 2016.
643
WUUS54 KSHV 260428
SVRSHV
LAC111-260530-
/O.NEW.KSHV.SV.W.0397.110926T0428Z-110926T0530Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
1128 PM CDT SUN SEP 25 2011
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN UNION PARISH IN NORTH CENTRAL LOUISIANA...
* UNTIL 1230 AM CDT
* AT 1121 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED 9 MILES NORTHEAST OF
FARMERVILLE...OR 15 MILES SOUTH OF HUTTIG...AND MOVING EAST AT 35
MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ROCKY
BRANCH...HAILE AND SPENCER.
LAT...LON 3273 9207 3259 9227 3259 9241 3289 9239
3288 9207 3285 9205 3283 9206 3280 9205
3274 9205
TIME...MOT...LOC 0428Z 283DEG 32KT 3282 9219
$$
VIII.What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 25, 9:46 PM CDT, 1 hour 42 minutes earlier.
Area forecast discussion, Sep 25, 9:46 PM CDT, 1 hour 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 946 PM CDT SUN SEP 25 2011 .DISCUSSION... COLD FRONT CONTINUES TO MAKE STEADY PROGRESS SEWD ACROSS THE CWA THIS EVENING AND CAN BE SEEN ON LATEST 88D LOOPS. OVER THE PAST HOUR...TSTMS HAVE DEVELOPED JUST AHEAD OF THE FRONT IN UNION COUNTY. BEST CHANCES FOR CONVECTION AND SEVERE WX WILL CONTINUE TO BE IN THE FAR E ZONES...GENERALLY FROM KELD-KCAN-KRSN-KMLU. FARTHER WEST...LIMITED MOISTURE AND INSTABILITY WILL KEEP TSTM CHANCES LOW. SEVERE POTENTIAL WILL CONTINUE TO DIMINISH WITH TIME AS THE UPPER SHORTWAVE THAT HELPED INITIATE THE CONVECTION MOVES OFF TO THE NE. SKIES HAVE CLEARED BEHIND THE FRONT AS DRIER AIR FILTERS INTO THE AREA. TEMPS HAVE BEEN A FEW DEGREES WARMER THAN EXPECTED THIS EVENING BUT SHOULD BEGIN TO COOL QUICKLY BEHIND THE FRONT UNDER CLEAR SKIES AND DRY AIR. UPDATED POP/QPF/WX/SKY GRIDS BASED ON CURRENT RADAR/SAT TRENDS AND ON PROGRESS OF COLD FRONT. UPDATED PRODUCTS HAVE ALREADY BEEN SENT. /09/ && .AVIATION... COLD FRONT PUSHING SE THROUGH THE NW CORNER OF LA...E TX...AND SWRN AR THIS SUNDAY EVENING AND EXTENDS FROM JUST N OF KELD TO JUST N OF KSHV TO NEAR JACKSONVILLE TX AT 01Z. THIS FRONT EXPECTED TO BECOME QUASISTATIONARY THROUGH NRN LA DURING MONDAY AFTER SUNRISE. SOUTH OF THE FRONT SHOULD SEE MVFR TO EVEN SOME ISOLATED IFR CEILINGS WITH VFR NORTH OF THE FRONT IN SRN AR AND NE TX IN DRIER AND STABLER AIRMASS. /VIII./ && .PREV DISCUSSION... /ISSUED 303 PM CDT SUN SEP 25 2011/ DISCUSSION... COLD FRONT SLOWLY MOVING ACROSS RED RIVER VALLEY...AND MOVING INTO CWA. MORNING SOUNDINGS INDICATED GOOD POTENTIAL FOR DEEP CONVECTION ONCE TRIGGER ARRIVED TO ERASE CAP. TEMPS OUT AHEAD OF THIS FRONT HAVE WARMED TO THE MID AND UPPER 90S. CUMULUS FIELDS HAVE BEGUN TO INCREASE ACROSS THE MORE FAVORED REGION OF SW AR...AND DO EXPECT STORMS TO BEGIN DEVELOPING FROM THIS FIELD WITHIN THE HOUR. BOTH THE LOW LVL SHEAR AXIS AND THE HIGHER CAPES HAVE BEEN SHIFTING EASTWARD...AS DRIER AIR MIXING EFFECTS TAKING PLACE FURTHER WEST OVER NE TX. FOR THESE REASONS...EXPECT MOST CONVECTION TO FIRE OVER NORTHERN AND EASTERN CWA...DESPITE THE SLIGHTLY HOTTER TEMPS TO THE WEST. CONVECTION HAS BEEN ONGOING ACROSS WEST TN AND MO BOOTHEEL...AND BACKBUILDING TOWARDS THE CWA WILL LIKELY BE THE INITIAL CONVECTIVE FOCUS. VISIBILE SATELLITE SHOWING SFC LOW DEVELOPING...NEAR INTERSECTION OF FRONT WITH THE AR/OK STATE LINE. EHHANCED RISK FOR SVR MAY BE SEEN EAST OF THIS LOW...WHICH MAY AFFECT EXTREME NORTHERN FRINGE OF CWA. THIS FRONT WILL SLOWLY MOVE INTO SOUTHERN CWA BY LATER TONIGHT...AND EXACT MOVEMENT THEREAFTER TOUGH TO PINPOINT...AS THIS BOUNDARY SEPARATES FROM PARENT UPPER LOW OVER OHIO VALLEY. MOST LIKELY SOUTHERN AND EASTERN CWA WILL SEE AT LEAST ISOLD CONVECTION FOR NEXT COUPLE DAYS. A SHARP TEMP GRADIENT WILL EXIST ACROSS THE CWA...AS THIS FRONT LOSES UPPER SUPPORT AND WEAKENS...THE TEMPERATURE CONTRAST WILL STILL EXIST...YET BECOME MORE DIFFUSE...BY MID WEEK. AS THIS UPPER LOW FINALLY OPENS UP LATER IN WEEK AND MIGRATES OFF EAST COAST...COOLER CADIADIAN AIR WILL FILTER ACROSS THE PLAINS...AND EXPECT A COOLER AND MOSTLY DRIER UPCOMING WEEKEND IN THE EXTENDED PERIOD./VII/. AVIATION... VFR CONDITIONS WILL CONTINUE ACROSS THE REGION THROUGH THE REMAINDER OF THE AFTERNOON AND MUCH OF THE EVENING. HOWEVER...TOWERING CU HAVE BEGUN TO DEVELOP ACROSS WRN/CNTRL AR...ALONG A COLD FRONT EXTENDING FROM S OF RUE...TO N OF MEX...INTO NRN MCCURTAIN COUNTY OK...TO PRX...TO MKI AND SEP LINE AS OF 1830Z. SCT CONVECTION SHOULD DEVELOP ALONG THE FRONT THIS AFTERNOON/EVENING...AS IT CONTINUES SE INTO SW AR/NW LA/E TX THROUGH EARLY EVENING. THE TXK/ELD/SHV/MLU TERMINALS WILL BE MOST AFFECTED BY THE CONVECTION DURING THE LATE AFTERNOON/EARLY EVENING HOURS...ALTHOUGH THESE STORMS MAY BACKBUILD W INTO E TX AS WELL...SHOULD THE CAPPING INVERSION BREAK OVER THESE AREAS. SOME OF THESE STORMS MAY BECOME SVR...WHICH WOULD RESULT IN EXTREME TURBULENCE WITH WIND GUSTS IN EXCESS OF 35-40+KTS...LARGE HAIL...FREQUENT LIGHTNING...AND MVFR CIGS. LOOK FOR THE SCT CONVECTION TO WEAKEN SOME BY MID/LATE EVENING OVER SCNTRL AR/NCNTRL LA...WITH MVFR CIGS SPILLING SSW BEHIND THE FRONT ACROSS SW AR/N LA/EXTREME ERN TX. THIS FRONT SHOULD BECOME STATIONARY BY MONDAY AFTERNOON ACROSS NCNTRL LA AND E TX S OF THE I-20 CORRIDOR...ALTHOUGH IFR/LOW MVFR CIGS WILL ALSO DEVELOP S OF THE FRONT AND ADVECT N INTO DEEP E TX/NCNTRL LA AFTER 06Z...POSSIBLY AFFECTING THE LFK/MLU TERMINALS. A GRADUAL IMPROVEMENT TO VFR CIGS IS EXPECTED BY MIDDAY MONDAY EXCEPT FOR AREAS ALONG THE FRONT. THE TIGHT PRESSURE GRADIENT IN PLACE THIS AFTERNOON WILL GRADUALLY RELAX THIS EVENING AS MIXING CEASES...RESULTING IN THE STRONG SW WINDS DIMINISHING BY EARLY EVENING AS THEY BECOME NW 5-10 KTS WITH OCCASIONAL HIGHER GUSTS WITH THE FROPA. /15/ && .PRELIMINARY POINT TEMPS/POPS... SHV 65 85 68 92 69 / 10 10 30 20 20 MLU 65 84 67 89 71 / 40 10 40 20 20 DEQ 54 83 57 89 59 / 10 10 30 20 20 TXK 58 84 62 89 60 / 10 10 30 20 20 ELD 58 82 62 89 66 / 40 10 40 20 20 TYR 64 90 70 92 67 / 10 10 20 20 20 GGG 64 89 67 92 68 / 10 10 30 20 20 LFK 67 94 72 93 71 / 10 20 30 10 20 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 09/08
Hazardous weather outlook, Sep 25, 11:29 AM CDT, 11 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1129 AM CDT SUN SEP 25 2011 LAZ017>022-OKZ077-TXZ096-108>111-124-125-136-137-149-150-152-153- 165>167-261630- SABINE LA-NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN- RED RIVER-FRANKLIN-TITUS-CAMP-MORRIS-WOOD-UPSHUR-SMITH-GREGG- CHEROKEE-RUSK-NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE-SABINE TX- 1129 AM CDT SUN SEP 25 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL LOUISIANA...NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... A LARGE UPPER LEVEL STORM SYSTEM AND A COLD FRONT WILL BRING ISOLATED TO SCATTERED THUNDERSTORMS TO SOUTHEAST OKLAHOMA...EAST TEXAS...AND NORTHERN LOUISIANA LATER THIS AFTERNOON AND INTO THE EVENING. THE STORMS MAY PRODUCE WIND GUSTS APPROACHING 40 MILES AN HOUR...BUT SHOULD REMAIN MOSTLY BELOW SEVERE LIMITS. ALSO...STRONG WINDS AHEAD OF THE FRONT WILL GUST TO OVER 30 MILES AN HOUR AT TIMES. THIS WILL BRING ROUGH CONDITIONS ON AREA LAKES. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... A LINGERING FRONTAL BOUNDARY MAY BRING A FEW THUNDERSTORMS INTO THE AREA DURING MUCH OF THE WEEK. HOWEVER....NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. ARZ050-051-059>061-070>073-LAZ001>006-010>014-TXZ097-112-126-138- 151-261630- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN- UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-BOWIE-CASS- MARION-HARRISON-PANOLA- 1129 AM CDT SUN SEP 25 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... A LARGE UPPER LEVEL STORM SYSTEM AND A COLD FRONT WILL BRING ISOLATED TO SCATTERED THUNDERSTORMS ACROSS SOUTHWEST ARKANSAS...PORTIONS OF NORTHERN LOUISIANA...AND EXTREME NORTHEAST TEXAS. A FEW OF THESE STORMS MAY REACH SEVERE LIMITS...WITH STRONG TO DAMAGING WIND GUSTS BEING THE PRIMARY THREAT. HOWEVER...LARGE HAIL...AND EVEN AN ISOLATED TORNADO...REMAIN A POSSIBILITY WITH STRONG LOW LEVEL WIND SHEAR. ASIDE FROM THE THUNDERSTORM THREAT...STRONG WINDS AHEAD OF THE FRONT WILL GUST TO OVER 30 MILES AN HOUR AT TIMES. THIS WILL BRING ROUGH CONDITIONS ON AREA LAKES. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... A LINGERING FRONTAL BOUNDARY MAY BRING A FEW THUNDERSTORMS INTO THE AREA DURING MUCH OF THE WEEK. HOWEVER....NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS MAY BE REQUIRED...PARTICULARLY FOR SOUTHWEST ARKANSAS...BY MID TO LATE AFTERNOON. VII
In the hours before
Special weather statement, Sep 25, 8:56 PM CDT, 2 hours 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
856 PM CDT SUN SEP 25 2011
ARZ073-260245-
UNION-
856 PM CDT SUN SEP 25 2011
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 945 PM CDT...FOR THE FOLLOWING
COUNTY...
IN SOUTH CENTRAL ARKANSAS...
UNION...
INCLUDING THE FOLLOWING LOCATIONS...
EL DORADO...HUTTIG...LAPILE...LAWSON...LISBON...NORPHLET...
STRONG...URBANA AND WESSON...
AT 853 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM NEAR EL DORADO...MOVING EAST AT 30
MPH.
DIME SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS
STORM.
09Special weather statement, Sep 25, 9:37 PM CDT, 1 hour 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
937 PM CDT SUN SEP 25 2011
ARZ073-260330-
UNION-
937 PM CDT SUN SEP 25 2011
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 1030 PM CDT...FOR THE FOLLOWING
COUNTY...
IN SOUTH CENTRAL ARKANSAS...
UNION...
AT 931 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 6 MILES NORTH OF LAPILE...OR 11 MILES
NORTHWEST OF HUTTIG...MOVING SOUTHEAST AT 35 MPH.
PENNY SIZE HAIL...AND WINDS AROUND 55 MPH ARE EXPECTED WITH THIS
STORM.
VIII.Special weather statement, Sep 25, 10:46 PM CDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1046 PM CDT SUN SEP 25 2011
ARZ073-LAZ006-260430-
UNION-
1046 PM CDT SUN SEP 25 2011
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 1130 PM CDT...FOR THE FOLLOWING
COUNTIES AND PARISHES...
IN SOUTH CENTRAL ARKANSAS...
UNION...
IN NORTH CENTRAL LOUISIANA...
UNION...
INCLUDING THE FOLLOWING LOCATIONS...
HUTTIG...JUNCTION CITY...LAPILE...BERNICE AND FARMERVILLE...
AT 1043 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM HUTTIG TO
5 MILES NORTH OF BERNICE...OR ALONG A LINE EXTENDING FROM HUTTIG TO 9
MILES SOUTH OF JUNCTION CITY...MOVING SOUTHEAST AT 30 MPH.
DIME SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THESE
STORMS.
09Nearby
Severe Thunderstorm Warnings in Louisiana, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.